Alert archive / Nevada / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Feb 21, 2005, 1:52 PM PST for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2005, 1:52 PM PST (21:52 UTC)
- Expired
- Feb 21, 2005, 4:45 PM PST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 62 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 212200 FFWVEF NVC003-220045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 152 PM PST MON FEB 21 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 445 PM PST * AT 150 PM PST...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN MOVING INTO THE LAS VEGAS VALLEY. THIS RAIN WILL FALL ON TOP OF RUNOFF FROM PREVIOUS STORMS. SIGNIFICANT RUNOFF IS EXPECTED TO FLOW INTO THE WEST SIDE OF THE LAS VEGAS VALLEY. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HEAVY RUNOFF OCCURRING NEAR EL CAPITAN AND DURANGO AS WELL AS ALONG ALEXANDER BETWEEN BUFFALO AND GRAND CANYON. * THE WARNING AREA INCLUDES WEST VALLEY FROM SUMMERLIN TO SPRING VALLEY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES ...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG WASHES SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3603 11541 3602 11520 3629 11519 3629 11541 $$ RUNK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 10:55 AM PST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 21, 10:55 AM PST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1155 AM PDT MON FEB 21 2005
.SYNOPSIS...A STRONG STORM SYSTEM OFF THE CENTRAL CALIFORNIA COAST
WILL SPREAD RAIN AND SNOW ACROSS THE SOUTHERN GREAT BASIN AND MOHAVE
DESERT THROUGH TUESDAY. LOCALLY HEAVY RAIN AND SNOW IS POSSIBLE
TODAY AND INTO TONIGHT...ESPECIALLY OVER SOUTHEAST CALIFORNIA AND
SOUTHERN NEVADA. THIS STORM SYSTEM WILL FINALLY MOVE THROUGH THE
REGION ON WEDNESDAY...ALLOWING CHANCES FOR RAIN AND SNOW TO DIMINISH
THROUGH THE END OF THE WEEK.
&&
.UPDATE...UPPER LOW OFF THE CALIFORNIA COAST CONTINUES TO BRING A
VERY MOIST SOUTHWEST FLOW ACROSS THE CWA. ALTHOUGH BREAKS BEGINNING
TO SHOW UP ON SATELLITE AND RADAR...OVERALL PATTERN WILL CONTINUE TO
KEEP PERIODS OF RAIN ACROSS MUCH OF THE AREA INTO TUESDAY. HAVE
UPDATED TODAY PORTION OF THE ZONES TO REFLECT CURRENT CONDITIONS AND
TO REMOVE MORNING WORDING...HOWEVER REMAINDER OF THE FORECAST ON
TRACK AND NO FURTHER UPDATES PLANNED ATTM.
&&
.AVIATION...CEILINGS AND VISIBILITIES HAVE TEMPORARILY RISEN...BUT
NEXT BAND OF LIGHT TO MODERATE PRECIP MOVING INTO THE VALLEY FROM
THE SOUTH BETWEEN 2130Z AND 2230Z. VSBYS WILL TEMPORARILY LOWER TO 4
TO 6 MILES THROUGHOUT THE DAY IN LIGHT TO MODERATE RAINS WITH CIGS
DOWN TO 2500 FEET.
&&
.PREV DISCUSSION...530 AM PDT...SHORT TERM...RAIN AND SNOW HAVE
BEGUN TO SPREAD OVER THE REGION THIS MORNING. EXPECT PRECIP TO
INTENSIFY TODAY AS LOW MOVES CLOSER TO THE COAST AND PLACES US UNDER
MORE OF A DIFFLUENT FLOW ALOFT. THIS DIFFLUENT FLOW WILL ALSO
COINCIDE WITH A LARGE VORT MAX ROTATING AROUND THE MAIN CIRCULATION
CENTER TO CREATE PERIODS OF LOCALLY HEAVY PRECIP. KEPT BOTH WINTER
STORM WATCHES GOING...ISSUED A SNOW ADVISORY FOR LINCOLN COUNTY
TONIGHT...AND KEPT/ISSUED VARIOUS URBAN AND SMALL STREAM ADVISORIES
IN ANTICIPATION OF MINOR STREET FLOODING. WILL ALSO HAVE TO WATCH
FOR ISOLATED AREAS OF FLASH FLOODING UNDER STRONGER CONVECTIVE
CELLS. MODELS HAVE ALL SLOWED THE PROGRESSION OF THE LOW...SO
FORECAST POPS FOR TUESDAY THROUGH WEDNESDAY HAVE ALL BEEN BUMPED UP.
&&
.LONG TERM...MODELS IN REASONABLE AGREEMENT WITH UPPER LOW MAKING
VERY SLOW PROGRESSION ACROSS THE CWA DURING THE PERIOD. ALSO...VERY
LITTLE SPREAD IN THE GFS ENSEMBLES THROUGH MUCH OF THE PERIOD.
LINGERED POPS LONGER AND FURTHER WEST AND PROVIDED A DIURNAL NATURE
TO THE POPS AS MID LEVEL COLD POOL WILL BE IN PLACE THURSDAY AND
FRIDAY ACROSS THE EASTERN TWO THIRDS OF THE CWFA. GRADUALLY LIMITED
CHANCE POPS TO THE HIGHER TERRAIN OF CLARK...LINCOLN AND MOHAVE
COUNTIES ON SATURDAY. WEAK SHORTWAVE RIDGE BEGIN TO BUILD IN FOR
SUNDAY AND MONDAY WITH TEMPS GETTING CLOSER TO NORMALS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING NVZ018-019 THRU 4AM TUESDAY.
SNOW ADVISORY NVZ015 FROM 4PM TODAY UNTIL 4AM TUESDAY.
URBAN AND SMALL STREAM ADVISORY NVZ017-020-022 UNTIL 6PM THIS
EVENING. URBAN AND SMALL STREAM ADVISORY NVZ016-021 THRU 4 PM
THIS AFTERNOON.
.AZ...NONE.
.CA...WINTER STORM WARNING CAZ026 THRU 06Z TUESDAY.
URBAN AND SMALL STREAM ADVISORY CAZ026-027-028 UNTIL 6 PM
THIS EVENING.
&&
JENSEN/GORELOW/DAVIS/CZYZYKHazardous weather outlook, Feb 21, 6:49 AM PST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 649 AM PST MON FEB 21 2005 CAZ027-NVZ017-020-022-221428- DEATH VALLEY NATIONAL PARK CA-LAS VEGAS VALLEY NV- SOUTHERN CLARK COUNTY NV-WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 649 AM PST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE... LIGHT TO MODERATE RAINFALL IS EXPECTED THROUGHOUT THE DAY WITH MINOR FLOODING OF ROADWAYS AND WASHES TODAY AS RAINFALL TOTALS BY DAYS END WILL AVERAGE ONE HALF TO ONE INCH LOCALIZED HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN... RAIN AND MOUNTAIN SNOW IS POSSIBLE THROUGH WEDNESDAY BEFORE DIMINISHING FOR THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ028-221428- SAN BERNARDINO COUNTY DESERTS CA- 649 AM PST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE... LIGHT TO MODERATE RAINFALL IS EXPECTED THROUGHOUT THE DAY WITH MINOR FLOODING OF ROADWAYS AND WASHES TODAY AS RAINFALL TOTALS BY DAYS END WILL AVERAGE ONE HALF TO ONE INCH LOCALIZED HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN... RAIN AND MOUNTAIN SNOW IS POSSIBLE THROUGH WEDNESDAY BEFORE DIMINISHING FOR THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ029-NVZ016-021-221428- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-NORTHEAST CLARK COUNTY NV- NORTHWEST DESERTS AZ-NORTHWEST PLATEAU AZ-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA- 649 AM PST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE... WIDESPREAD RAIN AND HIGH ELEVATION SNOW WILL CONTINUE DURING THE DAY. SNOWFALL OF UP TO 3 INCHES ARE POSSIBLE ABOVE 5000 FEET WHILE RAINFALL AT LOWER ELEVATIONS COULD CAUSE SOME NUISANCE FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN... RAIN AND MOUNTAIN SNOW IS POSSIBLE THROUGH WEDNESDAY BEFORE DIMINISHING FOR THE END OF THE WEEK... .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ018-019-221428- SHEEP RANGE NV-SPRING MOUNTAINS-RED ROCK CANYON NV- 649 AM PST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE... LOCALLY HEAVY SNOWS WILL CONTINUE OVER THE EAST SLOPES OF THE SOUTHERN SIERRA NEVADA UNTIL LATE MONDAY EVENING. STORM TOTAL SNOW ACCUMULATIONS BETWEEN 12 AND 16 INCHES ABOVE 5000 FEET WITH UPWARDS OF 2 FEET ABOVE 7000 FEET. IN ADDITION TO THE HEAVY SNOW...GUSTY WINDS WILL OCCASIONALLY CAUSE BLOWING AND DRIFTING OF SNOW TO REDUCE VISIBILITIES FURTHER..DAYS TWO THROUGH SEVEN... .DAYS TWO THROUGH SEVEN... A CHANCE OF SNOW SHOWERS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Nevada, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.